It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

  • Effexor to Wellbutrin

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 07-05-2006, 12:19 PM   #1
    heythere5360
    Newbie
    (female)
     
    heythere5360's Avatar
     
    Join Date: Feb 2006
    Location: VA, USA
    Posts: 6
    heythere5360 HB User
    Effexor to Wellbutrin


    I have been on Effexor XR for about 3 years. Dosages as high as 300 mg a day. My insurance changes and I had to start paying 20% of the price which was way to much for my pocketbook so the Dr. tried to taper me off the Effexor and put me on Wellbutrin because it has a generic. OMG, I tapered for about a month down to 37.5 mg a day plus the Wellbutrin. About 1 week after just being on Wellbutrin and no Effexor at all I thought I was going to lose it. I had ungodly headaches, blurred vision, angry, hateful. It was so bad I threw a pan across the kitchen, slammed the door and spanked my 20 month old granddaughter of the leg for no reason at all. I thought I was losing it for sure. So I called the pharmacy and got another refill on Effexor 75 mg and started to take them again 1 a day and the feelings and headaches almost went away with in about 1 hour. Still can't sleep at night which only adds to my aggrevation of this medicine.

    If I had only know when I got on this stuff that I couldn't get off I would have never swallowed the first one.

    Does anyone have any suggestions on how to get from effexor to wellbutrin with out all of the withdrawal effects. Also, could the effexor or the wellbutrin be the reason for my decreased sexual moods and orgasims. Sex was great for a little while ago and I don't know if it came back because I was off the effexor or if the wellbutrin helped it come back. The withdrawal effects from Effexor are so bad that sex was the last thing on my mind. I couldn't even pick my head up it hurt so back.

    Any advice would be helpful, I don't want to be addicted to anything.


     
    Sponsors Lightbulb
       
    Old 07-05-2006, 12:31 PM   #2
    trg247
    Senior Veteran
    (male)
     
    trg247's Avatar
     
    Join Date: Jan 2005
    Location: ontario
    Posts: 3,762
    trg247 HB Usertrg247 HB Usertrg247 HB User
    Re: Effexor to Wellbutrin

    effexor has to be tapered very slowly, as in cutting open the capsules kind of slowly. As for the wellbutrin make sure to take in the am as it acts like a stimulant.

    trg247
    __________________
    Major Depressive Disorder With Psychotic Features
    Post Traumatic Stress Disorder
    Borderline Personality Disorder
    Generalized Anxiety Disorder

    Current Meds
    Pristiq
    Cymbalta
    Seroquel
    Temazapam

     
    Old 07-05-2006, 01:25 PM   #3
    Brandi34
    Junior Member
    (female)
     
    Brandi34's Avatar
     
    Join Date: Jul 2006
    Posts: 11
    Brandi34 HB User
    Re: Effexor to Wellbutrin

    I've reread your post so I apologize for the question as to your reason for getting off. Insurance reasons. I don't know if it's just me or if this board just runs slow. It appears to be kind of slow, but I'm new to it.

    My boyfriend is going to begin tapering of tomorrow morning. I'm worried and don't know if it's a great idea, but we're gonna give it a shot. Primary reason he would like to taper is because of his decreased sexual drive. He believes the effexor is the cause.

    He takes 150mg per day; 75mg am and 75mg in the pm. Tomorrow he's going to try 35mg am and 35 mg pm. We'll wait and see.

    Good luck to you and please keep us informed. I'm really interested in knowing if you end up doing better on the wellbutrin!

    Last edited by Brandi34; 07-05-2006 at 05:16 PM.

     
    Old 07-05-2006, 05:17 PM   #4
    Brandi34
    Junior Member
    (female)
     
    Brandi34's Avatar
     
    Join Date: Jul 2006
    Posts: 11
    Brandi34 HB User
    Re: Effexor to Wellbutrin

    Bumped..........

     
    Old 07-05-2006, 07:33 PM   #5
    kathryn+2
    Senior Veteran
    (female)
     
    Join Date: May 2006
    Location: Atascadero ,Ca.
    Posts: 574
    kathryn+2 HB Userkathryn+2 HB User
    Re: Effexor to Wellbutrin

    Brandi....That tapering is way too fast in my opinion. He should at least do something in between the 75 and 35 for at least a few weeks. I'm coming off of 75 in 5 steps ,each 2 to 3 weeks in duration,by taking beads out of my 75's,adding them to the 35.s ,going a few weeks ,then subtracting from the 35's a little at a time in 2 week intervals. It will take forever to get off ,but so far i haven't had many of the dreaded side affects besides dizziness and nausea. Tapering off too fast can cause REALLY awfull side affects. If you don't believe me read some of the past posts on here re: tapering off effexor.

    Good luck,and tell your boyfriend not to rush .

     
    Old 07-05-2006, 07:47 PM   #6
    Brandi34
    Junior Member
    (female)
     
    Brandi34's Avatar
     
    Join Date: Jul 2006
    Posts: 11
    Brandi34 HB User
    Re: Effexor to Wellbutrin

    Kathryn thanks for the advice, I kinda wondered if that wasn't too fast. I've read your post to him and his reply was. "I only have 75mg capsules" so I explain that he should just remove a few beads out of them at a time as you have recommended. I believe this is probably the safest way.

    He recently saw his pdoc who suggested we decrease due to the sexual side effect, but the pdoc didn't do anything about it, which frustrated us a little bit. He just said he'd see him in 3 months. I wasn't able to go with him to this dr's appt or I would have pressed the issue. You know Dr's they're so busy, I think sometimes they forget, He was suppose to decrease the mg, but when he went to pick his meds up; they were the same mg. Frustrating!

    Last edited by Brandi34; 07-05-2006 at 08:04 PM.

     
    Old 07-06-2006, 12:04 PM   #7
    kathryn+2
    Senior Veteran
    (female)
     
    Join Date: May 2006
    Location: Atascadero ,Ca.
    Posts: 574
    kathryn+2 HB Userkathryn+2 HB User
    Re: Effexor to Wellbutrin

    I know ..Dr's aren't much help. i think that most people on here are kind of figuring it out themselves ,including me. I find it hard to count the beads like a lot of people do on here .I just kind of guess at the amt i'm taking out . I just tap a little into my hand ,and do that with every pill, hoping it's close to the same for each one. But like i said,i'm decreasing in small steps. He may want to take a little out of half his new RX,and a little more out of the other half. Then next RX,get the 35.7 and start decreasing them slowly. Counting the beads is the right way,but i just find it too tedious. Good luck. there are a lot of people weaning off effexor on here right now. Hopefully they will also offer you and your boyfriend advice,and their experiences.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Stopped Effexor and now want to restart Dora3 Anxiety 2 10-04-2007 04:27 AM
    Anyone stop effexor and want to start back???? Dora3 Depression 0 10-02-2007 02:44 PM
    Effexor Withdrawal Tips - Do's and Don'ts Sandalla Depression 725 07-09-2005 10:18 AM
    Help! How do I know if it's Effexor withdrawal or Wellbutrin side effects? DKScully Depression 11 01-12-2005 10:36 PM
    **Stopping Effexor, starting Wellbutrin--in need of moral support (and some answers)! DKScully Depression 5 12-29-2004 09:38 PM
    Effexor withdrawal?? Wellbutrin side effect?? ZFREEIN2003 Drug Interactions / Side Effects 1 12-24-2004 10:26 PM
    switching from effexor to paxil...??? taaptexas Depression 2 01-31-2004 06:28 PM
    Effexor-XR with an SSRI? Skorpion1971 Depression 3 12-25-2003 04:53 AM
    Wellbutrin not for me... Effexor ?'s Epiphany2003 Depression 8 12-11-2003 08:06 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:08 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!